Top answers from doctors based on your search:
Disclaimer

Clostridium difficile infection

A 21-year-old member asked:
Dr. Lea Danielsen
31 years experience Family Medicine
It produces spores: Partly it is the persons immune system and general health that makes it recur more often. The main problem is it comes back after treatment. Clostri ... Read More
3
3 thanks
Dr. Michael Ein
47 years experience Infectious Disease
Relapses: C. Difficile infections are not generally hard to treat and more than 90% initially respond well to vancomycin or Metronidazole treatment. The probl ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 43-year-old member asked:
Dr. Larry Lutwick
48 years experience Infectious Disease
C. diff: Both the bacterial toxin and the gene coding for the toxin can be found in the diarrheal stool. Additionally, the diarrhea has a peculiar mousy/musty ... Read More
2
2 thanks
A 29-year-old member asked:
Dr. Simon Tsiouris
22 years experience Infectious Disease
Stool test: The most commonly used tests for c diff are two different stool tests. One test looks for the unique toxin which c diff produces that causes the diar ... Read More
2
2 thanks
A 29-year-old member asked:
Dr. Tony Ho
Dr. Tony Ho answered
13 years experience Infectious Disease
Depends: It depends on how sick the initial patient is, how sick the exposed patients are, and how aware of infection control the care providers are. In wards ... Read More
1
1 thank
A 47-year-old member asked:
Dr. Reid Blackwelder
36 years experience Family Medicine
Fever diarrhea: C. Difficile is a common bacteria that causes problems when the norm/friendly gut bacteria is weakened or gone due to antibiotics usually. Symptoms ar ... Read More
2
2 thanks
A 24-year-old member asked:
Dr. Frederick Shieh
Specializes in Gastroenterology
Colon infection: Clostridium difficile infection is a growing epidemic where the colon is infected by a bacteria called, you guessed it, clostridium difficile. Althoug ... Read More
2
2 comments
A 39-year-old member asked:
Dr. Joel Gallant
35 years experience Infectious Disease
Abx complication: An infection resulting from antibiotic use that can cause diarrhea and other colonic problems. It requires treatment with either Metronidazole or oral ... Read More
A 21-year-old member asked:
Dr. Christopher Nicora
23 years experience Internal Medicine
C.Diff: Approximately 20% of individuals who are hospitalized acquire c difficile during hospitalization, and more than 30% of these patients develop diarrhea ... Read More
2
2 thanks
A 44-year-old member asked:
Dr. Marcus Degraw
21 years experience Pediatrics
Not really: No - c. Diff is a bacteria, that everyone has in their gut all the time. Normally, it staysin balance with other bacteria and doesnt cause problems. ... Read More
3
3 thanks
A 21-year-old member asked:
Dr. Paul Cohen
27 years experience Family Medicine
Common: There is a small percentage of c. Dificile infections that recur so it does happen. However with newer treatments it happens less. You may want to l ... Read More
6
6 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month